Alert archive / Oklahoma / Wind Advisories in 2012

Wind Advisory 17, NWS Norman, OK

May 26, 20125 counties in Oklahoma

NWS Norman, OK issued this wind advisory at May 26, 2012, 4:32 AM CDT for 5 counties in Oklahoma. It took effect at May 26, 2012, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 26, 2012, 4:32 AM CDT (09:32 UTC)
In effect from
May 26, 2012, 12:00 PM CDT
Expired
May 26, 2012, 7:12 PM CDT
In force
7 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2725 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS74 KOUN 260932
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CDT SAT MAY 26 2012

OKZ004-005-009-010-014-261745-
/O.NEW.KOUN.WI.Y.0017.120526T1700Z-120527T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
432 AM CDT SAT MAY 26 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AND BECOME QUITE
  STRONG THIS AFTERNOON AND EVENING.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45.

* IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE SURE
  TO TIE DOWN OR SECURE LIGHT WEIGHT OBJECTS. WIND GUSTS ACROSS
  ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE VISIBILITIES WITH
  BLOWING DIRT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
3 follow-up statements
961 
WWUS74 KOUN 261733
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1233 PM CDT SAT MAY 26 2012

OKZ004-005-009-010-014-262100-
/O.CON.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
1233 PM CDT SAT MAY 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH THE AFTERNOON...AND BECOME
  QUITE STRONG BY EVENING.

* WINDS: SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS 40 TO 45.

* IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE SURE
  TO TIE DOWN OR SECURE LIGHTWEIGHT OBJECTS. WIND GUSTS ACROSS
  ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE VISIBILITIES WITH
  BLOWING DIRT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

CMS
995 
WWUS74 KOUN 261938
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT SAT MAY 26 2012

OKZ004-005-009-010-014-270200-
/O.CON.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
238 PM CDT SAT MAY 26 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH 9 PM CDT THIS EVENING 
  BEFORE THEY SLOWLY DIMINISH.

* WINDS: SUSTAINED SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH 
  GUSTS 40 TO 45 MPH.

* IMPACTS: LAKE RECREATION AND CAMPING WILL BE IMPACTED SO BE 
  SURE TO TIE DOWN OR SECURE LIGHTWEIGHT OBJECTS. WIND GUSTS 
  ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT AND REDUCE 
  VISIBILITIES WITH BLOWING DIRT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
873 
WWUS74 KOUN 270012
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
712 PM CDT SAT MAY 26 2012

OKZ004-005-009-010-014-270115-
/O.CAN.KOUN.WI.Y.0017.000000T0000Z-120527T0200Z/
HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
CHEYENNE
712 PM CDT SAT MAY 26 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

SOUTH TO SOUTHEAST WINDS WILL CONTINUE THIS EVENING WITH
SPEED RANGING FROM 20 TO 25 MPH.  A FEW WIND GUSTS 
BETWEEN 35 AND 40 MPH MAY OCCUR. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at May 25, 9:46 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, May 25, 9:46 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
946 PM CDT FRI MAY 25 2012

.UPDATE...
CONVECTION ACROSS WESTERN OKLAHOMA HAS WEAKENED
CONSIDERABLY OVER THE PAST HOUR OR SO. RATHER STEEP
MID-LEVEL LAPSE RATES...SO STILL THE POSSIBILITY
THAT STRONG WINDS MAY OCCUR AS CONVECTION CONTINUES
TO WEAKEN THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 530 PM CDT FRI MAY 25 2012/

AVIATION...
OUTSIDE CHANCE FOR A STORM ACROSS FAR WESTERN OKLAHOMA THIS
EVENING... BUT CHANCE REMAINS TOO LOW TO MENTION AT THIS TIME.
OTHERWISE... GUSTY SOUTH WINDS WILL REMAIN SO OVERNIGHT WITH A
GENERAL INCREASE IN MID AND HIGH CLOUDS OVERNIGHT. THERE WILL BE A
WINDOW LATE TONIGHT INTO FIRST PART OF MORNING FOR MVFR CEILINGS AS
STRATUS ONCE AGAIN DEVELOPS.

30

PREV DISCUSSION... /ISSED 305 PM CDT FRI MAY 25 2012/

DISCUSSION...
DESPITE STRONG CAPPING INVERSION... LOCAL WRF... RUC AND HRRR
HAVE SHOWN A CONSISTENT SIGNAL OF ISOLATED CONVECTION DEVELOPING
ALONG THE DRYLINE IN OR NEAR WESTERN OKLAHOMA. EVEN IF STORMS
DEVELOP... WOULD EXPECT THEM TO BE ISOLATED AND THEREFORE 20 POPS
MIGHT BE A BIT AGGRESSIVE... BUT WILL LEAVE 20S IN THE WEST FOR
THIS EVENING. IF STORMS DO GO... THE ATMOSPHERIC INSTABILITY IS
HIGH ENOUGH THAT SEVERE WEATHER WOULD BE LIKELY. PRECIPITATION
CHANCES ARE TOO LOW TO MENTION ON SATURDAY... BUT RAIN CHANCES
RETURN BEGINNING SUNDAY AS A STORM SYSTEM MOVES INTO THE PLAINS
/ALBEIT MAINLY TO OUR NORTH/ AND THEN AS A SURFACE FRONT MOVES
INTO THE AREA MONDAY. THERE STILL IS DISAGREEMENT ON WHERE THE
SURFACE FEATURES ARE LOCATED AS UPPER PATTERN EVOLVES INTO ZONAL
FLOW EARLY-MID WEEK NEXT WEEK... BUT PRECIPITATION CHANCES REMAIN
JUSTIFIED. AS PATTERN CONTINUES TO SHIFT TO A NORTHWEST FLOW ALOFT
LATER IN THE WEEK... THERE ARE HINTS OF POSSIBLE MCS DEVELOPMENT
IN THE PLAINS. THIS HAS BEEN THE GENERAL FORECAST FOR A DAY OR TWO
AND HAVE NOT MADE ANY SIGNIFICANT CHANGES IN THE EXTENDED PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  91  68  89 /  10  10  10  10
HOBART OK         72  95  68  92 /  20  10  10  20
WICHITA FALLS TX  74  94  68  92 /  10  10  10  10
GAGE OK           73  93  68  92 /  60  10  10  20
PONCA CITY OK     73  91  70  89 /  10  10  10  10
DURANT OK         71  90  67  89 /   0   0  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 25, 10:05 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT FRI MAY 25 2012

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1005 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY OVERNIGHT...HOWEVER A FEW HEAT
BURSTS WILL OCCUR ACROSS NORTHWEST OKLAHOMA THROUGH MIDNIGHT
AS THUNDERSTORMS WEAKEN.

DISCUSSION...
STEEP MID-LEVEL LAPSE RATES AND DRY MID-LEVEL AIR MAY RESULT
IN HEAT BURSTS OR SUDDEN RISES IN AIR TEMPERATURE.  STRONG
WIND GUSTS NEAR 65 MPH MAY ALSO OCCUR WITH ANY HEAT BURST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT THROUGH 1 AM.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN SUNDAY AFTERNOON
ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS...AND
THEN SHIFT EASTWARD ACROSS CENTRAL OKLAHOMA LATE SUNDAY THROUGH
MONDAY AFTERNOON. EXPECT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS
THROUGHOUT OKLAHOMA AND MOST OF WESTERN NORTH TEXAS THROUGH
THURSDAY.

OTHER HAZARDOUS WEATHER...
HOT WEATHER WILL CONTINUE TOMORROW IN PARTS OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Local storm report, May 25, 10:45 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     1 SE REYDON             35.64N 99.91W
05/25/2012                   ROGER MILLS        OK   PUBLIC

            18 BY 16 FOOT STEEL FRAMED BARN BLOWN APART WITH DEBRIS
            SCATTERED UP TO 400 FEET AWAY.

1015 PM     TSTM WND DMG     WOODWARD                36.43N 99.39W
05/25/2012                   WOODWARD           OK   LAW ENFORCEMENT

            ROOF DAMAGE TO LOCAL DAIRY QUEEN BUSINESS. SEVERAL POWER
            POLES BLOWN DOWN, ESPECIALLY ACROSS THE SOUTHEAST PORTION
            OF TOWN.

&&

FM
Local storm report, May 25, 11:53 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             5 S ERICK               35.14N 99.87W
05/25/2012  E1.00 INCH       BECKHAM            OK   AMATEUR RADIO

0730 PM     HAIL             1 N ERICK               35.23N 99.87W
05/25/2012  E1.00 INCH       BECKHAM            OK   FIRE DEPT/RESCUE

0825 PM     TSTM WND GST     8 WSW ARNETT            36.09N 99.90W
05/25/2012  M72.00 MPH       ELLIS              OK   MESONET

            HEAT BURST GENERATED WIND.

0825 PM     TSTM WND DMG     1 SE REYDON             35.64N 99.91W
05/25/2012                   ROGER MILLS        OK   PUBLIC

            18 BY 16 FOOT STEEL FRAMED BARN BLOWN APART WITH DEBRIS

            SCATTERED UP TO 400 FEET AWAY. HEAT BURST GENERATED WIND.

0835 PM     HAIL             2 N DEMPSEY             35.55N 99.82W
05/25/2012  E1.00 INCH       ROGER MILLS        OK   PUBLIC

0842 PM     TSTM WND GST     2 SSW GAGE              36.29N 99.77W
05/25/2012  M62.00 MPH       ELLIS              OK   ASOS

            HEAT BURST GENERATED WIND.

0939 PM     TSTM WND GST     2 SSW GAGE              36.29N 99.77W
05/25/2012  M61.00 MPH       ELLIS              OK   ASOS

            HEAT BURST GENERATED WIND.

1015 PM     TSTM WND GST     2 WSW WOODWARD          36.42N 99.42W
05/25/2012  M75.00 MPH       WOODWARD           OK   MESONET

            HEAT BURST GENERATED WIND.

1015 PM     TSTM WND DMG     WOODWARD                36.43N 99.39W
05/25/2012                   WOODWARD           OK   LAW ENFORCEMENT

            ROOF DAMAGE TO LOCAL DAIRY QUEEN BUSINESS. SEVERAL POWER
            POLES BLOWN DOWN, ESPECIALLY ACROSS THE SOUTHEAST PORTION
            OF TOWN. HEAT BURST GENERATED WIND.

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:26 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills33 min
May 25, 8:13 PM CDTSpecial Weather StatementOUNRoger Mills32 min
May 25, 8:31 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills44 min
May 25, 9:15 PM CDTSpecial Weather StatementOUNCuster, Dewey, Ellis, Roger Mills30 min
May 25, 10:00 PM CDTSpecial Weather StatementOUNDewey, Ellis, Harper, Major, Woods, Woodward60 min
May 25, 10:25 PM CDTHigh Wind WarningOUNAlfalfa, Blaine, Dewey, Ellis, Harper, Major and 2 more3 hr

Nearby

Wind Advisories in Oklahoma, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.